Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Pueblo, CO

June 30, 2011Custer County, Fremont County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2011, 3:37 PM MDT for Custer County, Fremont County, Saguache County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 3:37 PM MDT (21:37 UTC)
Expired
Jun 30, 2011, 4:15 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Custer County, CO, Fremont County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS55 KPUB 302137
SVRPUB
COC027-043-109-302215-
/O.NEW.KPUB.SV.W.0064.110630T2137Z-110630T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUSTER COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 415 PM MDT

* AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR CRESTONE...OR 33
  MILES NORTH OF ALAMOSA...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESTONE...WESTCLIFFE...SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3792 10595 3839 10546 3810 10507 3773 10571
TIME...MOT...LOC 2137Z 227DEG 32KT 3794 10567
WIND...HAIL 70MPH <.50IN

$$
3 follow-up statements
383 
WWUS55 KPUB 302153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT THU JUN 30 2011

COC027-043-109-302215-
/O.CON.KPUB.SV.W.0064.000000T0000Z-110630T2215Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
353 PM MDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SAGUACHE...SOUTH CENTRAL FREMONT AND CUSTER COUNTIES UNTIL 415 PM
MDT...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF CRESTONE...OR 41
MILES NORTHEAST OF ALAMOSA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE...SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR CENTRAL COLORADO.

LAT...LON 3792 10595 3839 10546 3810 10507 3773 10571
TIME...MOT...LOC 2152Z 227DEG 32KT 3803 10555
WIND...HAIL 70MPH <.50IN

$$
490 
WWUS55 KPUB 302206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT THU JUN 30 2011

COC027-043-109-302215-
/O.CON.KPUB.SV.W.0064.000000T0000Z-110630T2215Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
406 PM MDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SAGUACHE...SOUTH CENTRAL FREMONT AND CUSTER COUNTIES UNTIL 415 PM
MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 16 MILES NORTHEAST OF CRESTONE...
OR 46 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 35 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SILVER CLIFF AND ROSITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR CENTRAL COLORADO.

LAT...LON 3791 10551 3811 10575 3839 10546 3810 10507
TIME...MOT...LOC 2207Z 227DEG 32KT 3812 10542
WIND...HAIL 70MPH 0.75IN

$$

KAM
097 
WWUS55 KPUB 302212
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT THU JUN 30 2011

COC027-043-109-302222-
/O.EXP.KPUB.SV.W.0064.000000T0000Z-110630T2215Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
412 PM MDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAGUACHE...SOUTH
CENTRAL FREMONT AND CUSTER COUNTIES WILL EXPIRE AT 415 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR CENTRAL COLORADO.

LAT...LON 3791 10551 3811 10575 3839 10546 3810 10507
TIME...MOT...LOC 2212Z 227DEG 32KT 3815 10537

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 PM MDT, 33 minutes earlier.

Area forecast discussion, Jun 30, 3:04 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT THU JUN 30 2011

.SHORT TERM...

(TONIGHT AND FRIDAY)

SATELLITE IMAGES SHOWING AN UPR LOW CIRCULATION APPROACHING THE WEST
CENTRAL CO BORDER.  AHEAD OF THIS SYSTEM...SHOWERS AND THUNDERSTORMS
HAVE BEEN OCCURRING OVER THE MTS AND HIGH VALLEYS. THE UPR LOW IS
EXPECTED TO MOVE NORTHEASTWARD INTO NORTH CENTRAL CO BY MIDNIGHT.
AHEAD OF IT...SHOWERS AND STORMS WILL SPREAD EASTWARD...ONTO
PORTIONS OF THE SERN PLAINS AND WL CONTINUE OVR THE HIGH COUNTRY AS
WELL.  LIGHTNING AND STRONG WIND GUSTS WILL BE THE MAIN THREATS ACRS
THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR LAKE AND
CHAFFEE COUNTIES.

HOT...DRY AND WINDY CONDITIONS HAVE VERIFIED THE RED FLAG WARNING
OVR MOST OF THE SERN PLAINS.  THE PUEBLO AREA HAS NOT YET SEEN
STRONG WINDS DEVELOP...BUT WITH THE MOVEMENT OF THE UPR TROF WOULD
EXPECT THE WINDS TO PICK UP...AND THERE IS STILL THE THREAT OF DRY
LIGHTNING.  RH CONDITIONS OVR LAKE AND CHAFFEE COUNTIES MAY REMAIN
TOO MOIST  FOR RED FLAG CONDITIONS...AND THE SAN LUIS VALLEY IS
MARGINAL...BUT THE THREAT FOR LIGHTNING MAKES ME NOT WANT TO CANCEL
THE RED FLAG WARNING FOR THESE AREAS.  SO WL LEAVE THE WARNING AS
IS.

AFTER MIDNIGHT THERE WL LIKELY BE LITTLE CHANCE FOR PCPN...ALTHOUGH
WE COULD SEE SOME LINGERING SHOWERS OR A FEW STORMS OVR THE FAR SERN
PLAINS UNTIL LATE.  HOWEVER WL LEAVE THE FORECAST DRY FOR NOW.

WED THE FLOW ALOFT WL BE WESTERLY AND MOSTLY DRY...ALTHOUGH WE COULD
SEE SOME ISOLD LATE AFTERNOON SHOWERS AND TSTMS DEVELOP OVR AND NR
THE MTS. IN GENERAL THE WINDS WL NOT BE ALL THAT STRONG...AND OVR
THE SERN PLAIN THE LOW LEVEL WINDS WL BE EASTERLY.  HIGH TEMPS WL BE
A LITTLE COOLER...BUT STILL A LITTLE ABOVE NORMAL.  WITH THE LIGHTER
WINDS AND MIN RH VALUES GENERALLY AROUND 15 PERCENT...WL NOT NEED
FIRE WEATHER HIGHLIGHTS.

.LONG TERM...

(FRIDAY NIGHT THROUGH THURSDAY)

FRIDAY NIGHT-SATURDAY...WEAK TO MODERATE WESTERLY FLOW ALOFT PROGGED
ACROSS THE REGION AS UPPER LEVEL RIDGING ACROSS THE SOUTHERN HIGH
PLAINS CONTINUES TO BUILD WEST ACROSS THE SOUTHERN ROCKIES AND INTO
THE DESERT SW THROUGH THE DAY SATURDAY. LATEST MODELS CONTINUE TO
INDICATE POTENTIAL FOR ELEVATED CONVECTION FRIDAY NIGHT WITH MID
LEVEL WAA ACROSS THE SOUTHERN COLORADO AND NEW MEXICO BORDER FRIDAY
EVENING LIFTING NORTH AND EAST ACROSS THE FAR SE PLAINS OVERNIGHT
AND HAVE KEPT CURRENT ISOLATED POPS IN TACT. SOUTH TO SOUTHEAST LOW
LEVEL FLOW DEVELOPS ACROSS THE PLAINS ON SATURDAY WITH MODELS
KEEPING BEST LOW LEVEL MOISTURE NORTH AND EAST OF COS TO LAA LINE
WITH EARLY AFTERNOON CAPES PROGGED BETWEEN 1000-1500 J/KG. MODEL
SOUNDINGS ARE HOWEVER INDICATING A DECENT CAP AROUND H7 WITH
CONTINUED WARM AIR ALOFT. WITH NO EVIDENT SHORT WAVES TO HELP
WITH CONVECTION...WILL NEED TO RELY ON SOLAR HEATING AND UPSLOPE
FLOW AND WITH THAT IN MIND...HAVE KEPT MAINLY ISOLATED POPS IN
TACT ACROSS THE AREA THOUGH HAVE INCREASED POPS TO SCATTERED
ACROSS THE PIKES PEAK AND PALMER DVD REGION FOR THE LATE AFTERNOON
AND EARLY EVENING...WITH THE POTENTIAL FOR A FEW STRONGER STORMS
IN THIS AREA WITH ENHANCED UPSLOPE LEADING TO BETTER SHEAR.

SUNDAY-MONDAY...UPPER RIDGING ACROSS THE DESERT SW AND SOUTHERN
ROCKIES SLOWLY BUILDS NORTH AND EAST INTO COLORADO THROUGH MONDAY
WITH FAIRLY WEAK FLOW ALOFT PROGGED ACROSS THE AREA. STRONG DAYTIME
HEATING WILL LEAD TO MAINLY DIURNAL HIGH BASED CONVECTION ACROSS THE
AREA...WITH BEST COVERAGE ACROSS THE HIGHER TERRAIN. WARM AIR ALOFT
UNDERNEATH BUILDING RIDGE WILL KEEP TEMPERATURES ABOVE SEASONAL
AVERAGES WITH HIGHS IN THE 90S TO AROUND THE CENTURY MARK ON THE
PLAINS...WITH 60S TO MID 80S ACROSS THE HIGHER TERRAIN.

TUESDAY-THURSDAY...LARGE UPPER HIGH ACROSS THE ROCKIES SLOWLY BUILDS
SOUTH AND EAST THROUGH MID WEEK...WITH MODELS CONTINUING TO INDICATE
AN INCREASE IN AVAILABLE MOISTURE AS MOISTURE IS RECYCLED UNDERNEATH
RIDGE. LATEST MODELS ARE ALSO INDICATING ENERGY RIDING THE PERIPHERY
OF THE RIDGE ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS ON WEDNESDAY
OWNING TO SFC HIGH PRESSURE BUILDING ACROSS THE HIGH PLAINS AND
LEADING TO INCREASED LOW LEVEL MOISTURE ACROSS EASTERN COLORADO
THROUGH THE DAY THURSDAY. AT ANY RATE...THIS PATTERN WILL LEAD TO
INCREASING CHANCES OF MAINLY DIURNAL CONVECTION ALONG WITH BETTER
CHANCES OF WETTING RAINFALL THROUGH THE PERIOD. TEMPERATURES LOOK
TO REMAIN AT OR SLIGHTLY ABOVE AVERAGE THROUGH THE PERIOD WITH
LITTLE CHANGE IN CURRENT FORECAST GRIDS. -MW

&&

.AVIATION...

EXPECT VFR CONDITIONS AT THE THREE TAF SITES TONIGHT AND FRIDAY.
SOME SHOWERS AND TSTMS WL BE POSSIBLE THIS EVENING AT OR IN THE
VCNTY OF THE TAF SITES...WITH WIND GUSTS OF 40 KTS OR HIGHER
POSSIBLE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220>222-
224>237.

&&

28/23
Hazardous weather outlook, Jun 30, 11:15 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT THU JUN 30 2011

COZ058>089-093>099-011300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1115 AM MDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH TO EXTREME FIRE DANGER IS EXPECTED OVER MOST OF SOUTH CENTRAL
AND SOUTHEAST COLORADO TODAY.  A COMBINATION OF STRONG WINDS...
ONGOING DROUGHT CONDITIONS AND DRY LIGHTNING WILL RESULT IN THE
POTENTIAL FOR NEW FIRE STARTS...EXTREME FIRE BEHAVIOR AND RAPID
RATES OF FIRE GROWTH AND SPREAD.  EXTREME CARE SHOULD BE TAKEN TO
AVOID FIRE STARTS.

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND HIGH
VALLEYS TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER
SOUTHEAST COLORADO. LIGHTNING AND STRONG WINDS WITH GUSTS OVER 50
MPH WILL BE THE MAIN THREATS. THERE WILL ALSO BE THE POTENTIAL FOR
A FEW SEVERE THUNDERSTORMS...MAINLY NORTH OF A LINE FROM EASTERN
EL PASO COUNTY...TO ALAMOSA...TO THE WOLF CREEK PASS AREA. IF
SEVERE STORMS DEVELOP...THE MAIN THREATS WOULD BE WIND GUSTS
IN EXCESS OF 60 MPH AND HAIL AROUND HALF DOLLAR SIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...A COOL FRONT IS PROJECTED TO PUSH INTO THE AREA BRINGING
A REPRIEVE IN THE FIRE DANGER. HOWEVER...LOCALIZED NEAR CRITICAL
TO CRITICAL FIRE CONDITIONS MAY BE NOTED AT TIMES FROM FRIDAY INTO
AT LEAST EARLY NEXT WEEK.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FROM
FRIDAY THROUGH NEXT WEDNESDAY. FROM FRIDAY INTO EARLY NEXT WEEK...THE
PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND
50 MPH...ALTHOUGH A STORM WITH LOCALIZED WIND GUSTS TO AROUND 60
MPH AND OR HAIL AROUND 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE
DURING THIS TIME-FRAME. IN ADDITION...BY NEXT WEDNESDAY...STORMS
WITH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE...MAINLY FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD.

28/28

In the hours before

Special weather statement, Jun 30, 2:03 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT THU JUN 30 2011

COZ065-069-070-072-073-302030-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE
BELOW 10000 FT-
203 PM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...
  WEST CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTER...OR 25 MILES NORTHWEST OF ALAMOSA...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOFFAT.
  VILLA GROVE.
  CRESTONE.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 30, 2:28 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT THU JUN 30 2011

COZ069-072-073-076>079-083-302100-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY
BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
228 PM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CRESTONE...OR 47 MILES
NORTH OF ALAMOSA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.
  SILVER CLIFF.
  HILLSIDE.
  TEXAS CREEK.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 30, 2:45 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT THU JUN 30 2011

COZ076-077-081-083-302115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES
PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW
8500 FT-
245 PM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 48 MILES SOUTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TEXAS CREEK.
  ROYAL GORGE.
  NORTHWESTERN CANON CITY.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 30, 2:54 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT THU JUN 30 2011

COZ060>066-069-072-073-076-077-302145-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN
LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA
GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND
11000 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-SAGUACHE COUNTY
EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-SAGUACHE COUNTY WEST OF
CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000
AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
254 PM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN CHAFFEE COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF NORTH PASS...OR 34 MILES
SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  SARGENTS.
  BONANZA.
  PONCHA PASS.
  MAYSVILLE.
  PONCHA SPRINGS.
  ST ELMO.
  SWISSVALE.
  SALIDA.
  ALPINE.
  NATHROP.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Special weather statement, Jun 30, 3:31 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT THU JUN 30 2011

COZ069-072-073-077>080-302200-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO
MOUNTAINS BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY
BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE
10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
331 PM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CRESTONE...OR 28 MILES NORTH OF
ALAMOSA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRESTONE.
  WESTCLIFFE.
  SILVER CLIFF.
  ROSITA.
  HILLSIDE.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 30, 3:33 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU JUN 30 2011

COZ060>066-069-072-073-076-077-302200-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN
LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA
GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND
11000 FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-SAGUACHE COUNTY
EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-SAGUACHE COUNTY WEST OF
CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000
AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
333 PM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CHAFFEE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO...
  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTHEAST OF NORTH PASS...OR
41 MILES SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  SARGENTS.
  BONANZA.
  ST ELMO.
  ALPINE.
  SWISSVALE.
  SALIDA.
  PONCHA SPRINGS.
  PONCHA PASS.
  NATHROP.
  MAYSVILLE.
  BUENA VISTA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:16 PM MDTSevere Thunderstorm WarningPUBChaffee22 min
Jun 30, 1:25 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont, Saguache50 min
Jun 30, 2:12 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont, Saguache48 min
Jun 30, 3:43 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont, Saguache47 min
Jun 30, 4:30 PM MDTSevere Thunderstorm WarningPUBChaffee45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.